Frequent Contributor (1K+ posts)
Member # 15117
I am 23 years old and this month has brought some frightening symptoms. I have Chronic Lyme and Bart. I am having trouble standing and walking. My legs feel like jello and my body is very shakey... sort of like Parkinsons Disease. I am currently on my 4th IV antibiotic.... Im on Clindamycin along with Flagyl and Levaquin. This is very scarey because its never happenend before. My doctor wanted to admit me in the hospital on Thanksgiving for 3 days... he is very concerned. I cannot control my body... it feels like all these contorted movements im having are getting worse each week and Im fearfull of being paralayzed. My SPECT scan showed Moderate-Severe and I have a positive Spinal Tap. I was very healthy before this disease and now im deteriorating. Has anyone had this experience? I don't know what to do.....Very Very shaky in the hands and my head.... but the leg problem is almost keeping me from moving at all. any clues???? Thanks.
-------------------- Diagnosed CDC + 6/2007
Quest: + IGG Bands 18,23,39,41,58,66 and 93.
Quest: + IGM Bands 23,39
Quest: + Bartonella (B.Henselea & B. Quintana),+ Babesia, and + Mycoplasma and Lyme-Induced Addisons Disease
+ Biofilm blood test 12/2010 Posts: 1185 | From New York | Registered: Apr 2008
| IP: Logged |
It is so hard to know whether to treat aggressively or back off on treatment.
Based on hubby's experiences -- his worst symptoms have been Parkinsonian tremors, myoclonus and seizure-like episodes -- also dystonia or totally freezing up. When he first got sick he shook pretty much 24/7 -- bed would shake and wake me up. He was not diagnosed for 2 1/2 years. I remember that hubby's legs would shake and look like they were blowing in the wind at times.
Over the years his symptoms have become more episodic. I have used different IV meds in his PICC line for the last 5 years since he started treating to control these symptoms. IV Ativan, IV Demerol, IV Phenergan etc.
But what has helped the most -- Babesia treatment and more recently low dose Benicar (a blood pressure med which is a vasodilator).
Based on the meds you are currently on my guess is that you have a very bad bartonella/BLO/mycoplasma infection or the "mystery bug".
The two times hubby was the worst after 2 or 3 really bad months each time we found a med which was a "miracle drug". He still had episodes 1 - 3 times daily but I could control them with IV meds and he could function.
The first time low dose Clindamycin and quinine pretty much stopped his tremors -- only worked for 4 months though. At that time one neuro wanted him to see a brain surgeon and he was tested for stiff-man disease. He did have a positive bloodslide from Fry for babesia and bart or whatever the "mystery bug" is at that time.
Near the end of the 4 months hubby had his only SPECT scan -- showed mild to moderate global hypoperfusion of his entire brain including both temporal lobes.
The 2nd episode -- oral Levaquin at 250 mg daily stopped the freezing up and almost all tremors and myoclonus. Increased the Levquin to 500 mg and stayed on that for 4 months. Added in some other meds and had 6 months when he was relatively stable.
On October 5 this year everything feel apart again. Think it was the Rifampin effect but not totally sure. Stopping the med was of no benefit.
My advice would be to have some testing done at Clongen lab. I think you need to find out exactly what pathogens you are dealing with. Hubby hopes to have his results back in the next week or two and then we will have to decide how to treat.
I do know that when hubby was in the hospital for 78 days last year we made almost zero progress -- but his LLMD was not local and the PCP only called him 1 or 2 times. In the hospital hubby tried various IV meds for Bart -- Cipro and Doxy and Ampicillin. At that time they only made him worse.
My personal opinion is that it might be better to slow down your treatment.
The one other med that was mildly helpful last fall was 6 weeks of IV Primaxin.
If Clongen is correct about this "mystery bug" then I feel like the level of bacteria is so high in some people that aggressive treatment may not work because the level of toxins released may just be too high.
Don't know if your LLMD treats with alternative things or not. Myers cocktail might be of some help. IV magnesium did not do much for hubby. IV glutathione may or may not help -- hubby used to use this daily, but it does not seem to do much when dealing with Bart in my opinion.
Do you have headaches as well? Hubby never did until recently -- hydrocortisone helped greatly with that symptom.
Are you doing anything for hypoperfusion -- IV heparin at 5000 units 2 or 3 times daily used to help hubby -- sometimes would even stop tremors. He still uses that once daily and Vitalzyme systemic enzymes (similar to Wobenzyme).
Send me a p.m. if you have any questions.
This is not medical advice, just my opinions based on hubby's experiences.
Editing to add -- Link to the discussion on Clongen Lab testing
Frequent Contributor (5K+ posts)
Member # 15067
Siebert, I'm so sorry your husband has had so many problems. I hope someday they find a cure to end the misery.
You have such a vast medical background and knowledge level. what is your profession? Are you a MD / nurse? It's amazing how much you know!
Posts: 7545 | From The 5th Dimension - The Twilight Zone | Registered: Mar 2008
| IP: Logged |
Hubby and I are both accountants. Hubby calls me an M.D. in training.
Sometimes I don't feel like I know anything about these infections and other times I think I know way too much ...
Anyway, I just try to share what has or hasn't helped hubby so that maybe someone else can benefit.
Posts: 7306 | From Martinsville,VA,USA | Registered: Oct 2004
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 6801
The dr that wanted to put you in the hospital, is he an LMD? You may want to consider talking to your LMD and seeing what he suggests if he isn't the same person that wants to put you in the hospital.
If your LMD wants you admitted, you might want to consider it. It could also be that you are herxing really bad or having reactions to the meds, etc. Definately get it checked out though!
-------------------- Life is 10% what happens to you, 90% how you respond to it!